Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What causes brownish vaginal discharge and cramps at the time of periods?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12750 Questions
Question
Alright so I am on sprintec birth control. My doctor told me to continuously take the active pills and skip all placebos to help with my extremely painful periods and to help treat endometriosis I may have. This is my third month on it, but every time I would normally be about to get my period, I still get a tiny bit of cramps and weird really dark brown thick blood stuff..ive never missed a day and have been taking the active pills continuously! So what could be happening?? Should i stop taking the pill? Please help :( *im 17 btw*
Posted Thu, 21 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Rakhi Tayal 4 hours later
Brief Answer:
Continue with the pills.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The mild brownish discharge and cramps at the tine of periods is due to the natural cycles of your body caused by the changing hormones. If you will stop the pills then the pain will be more intense during the periods. The bleeding that you are having is not worrisome. Do continue with the pills as suggested by your doctor.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Above answer was peer-reviewed by
 
Follow-up: What causes brownish vaginal discharge and cramps at the time of periods? 13 minutes later
What if the discharge is very dark brown and goopy/thick? Is that still normal? And also will the bleeding eventually stop once I get used to the hormones?
 
 
Answered by Dr. Rakhi Tayal 58 minutes later
Brief Answer:
It will stop.

Detailed Answer:
Hello.
Thanks for writing again.
Even if the discharge is very dark brown and thick it is not worrisome. Yes the bleeding will eventually stop once your body gets used to these hormones.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor